Alert archive / Tennessee / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS Nashville, TN

April 28, 20147 counties in Tennessee

NWS Nashville, TN issued this flash flood warning at Apr 28, 2014, 9:21 AM CDT for 7 counties in Tennessee. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2014, 9:21 AM CDT (14:21 UTC)
Expired
Apr 28, 2014, 2:15 PM CDT
In force
5 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Cheatham County, TN, Dickson County, TN, Hickman County, TN, Lewis County, TN, Perry County, TN, Wayne County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 94 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 10:24 AM CDTFLASH FLOODHohenwald, TNFLASH FLOODING REPORTED ON WILDCAT BRANCH ROAD. WATER RESCUE OF A DRIVER UNDERWAY.
Apr 28, 10:30 AM CDTFLASH FLOODHohenwald, TNHOOPER ROAD WASHED OUT. VIA TWITTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 63 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 573 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
573 m²/s²
0-3 km storm-relative helicity
616 m²/s²
Significant tornado parameter
0.0
Supercell composite
14.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WGUS54 KOHX 281421
FFWOHX
TNC021-043-081-101-135-181-187-281715-
/O.NEW.KOHX.FF.W.0001.140428T1421Z-140428T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
921 AM CDT MON APR 28 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
  SOUTHERN DICKSON COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF DICKSON...
  HICKMAN COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF CENTERVILLE...
  LEWIS COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF HOHENWALD...
  PERRY COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF LINDEN...
  NORTHERN WAYNE COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1215 PM CDT

* AT 918 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE WARNED AREA.   
  ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED THROUGH 11 AM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRVIEW...
  WHITE BLUFF...PEGRAM...KINGSTON SPRINGS AND BURNS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3582 8789 3580 8785 3584 8782 3584 8772
      3591 8770 3595 8756 3597 8753 3607 8755
      3615 8741 3622 8698 3605 8705 3591 8705
      3582 8711 3585 8721 3573 8723 3565 8734
      3559 8736 3556 8731 3547 8738 3530 8801

$$

TJ
2 follow-up statements
684 
WGUS74 KOHX 281638
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1138 AM CDT MON APR 28 2014

TNC021-043-081-101-135-181-187-281715-
/O.CON.KOHX.FF.W.0001.000000T0000Z-140428T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY TN-WAYNE TN-WILLIAMSON TN-DICKSON TN-CHEATHAM TN-HICKMAN TN-
LEWIS TN-
1138 AM CDT MON APR 28 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
LEWIS...HICKMAN...SOUTHERN CHEATHAM...SOUTHERN DICKSON...NORTHWESTERN
WILLIAMSON...NORTHERN WAYNE AND PERRY COUNTIES...

AT 1131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRVIEW... 
WHITE BLUFF...PEGRAM...KINGSTON SPRINGS...DICKSON AND BURNS.

RUNOFF FROM HEAVY RAIN THIS MORNING CONTINUES TO CAUSE FLASH 
FLOODING IN THE WARNED AREA. TOTAL RAINFALL AMOUNTS IN EXCESS OF 4 
INCHES HAVE BEEN ESTIMATED BY NATIONAL WEATHER SERVICE RADAR. RAPID 
RISES OF CREEKS AND STREAMS WILL CONTINUE INTO EARLY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 

&&

LAT...LON 3582 8789 3580 8785 3584 8782 3584 8772
      3591 8770 3595 8756 3597 8753 3607 8755
      3615 8741 3622 8698 3605 8705 3591 8705
      3582 8711 3585 8721 3573 8723 3565 8734
      3559 8736 3556 8731 3547 8738 3530 8801

$$

05
655 
WGUS54 KOHX 281707
FFWOHX
TNC021-043-081-101-135-181-187-281915-
/O.EXT.KOHX.FF.W.0001.000000T0000Z-140428T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1207 PM CDT MON APR 28 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
  SOUTHERN DICKSON COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF DICKSON...
  HICKMAN COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF CENTERVILLE...
  LEWIS COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF HOHENWALD...
  PERRY COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF LINDEN...
  NORTHERN WAYNE COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 215 PM CDT

* AT 1154 AM CDT...THE POSSIBILITY OF FLASH FLOODING CONTINUES AS 
  SHOWERS AND THUNDERSTORMS MOVE THROUGH THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRVIEW...
  WHITE BLUFF...PEGRAM...KINGSTON SPRINGS AND BURNS.

FLOYD ROAD AT LIEPERS CREEK IN THE LIEPERS FORK AREA IS FLOODED AND 
IMPASSABLE. RUNOFF FROM THE HEAVY RAIN THIS MORNING WILL CONTINUE TO 
CAUSE FLASH FLOODING IN THE WARNED AREA...AND IT HAS BEEN EXTENDED 
UNTIL 215 PM. TOTAL RAINFALL AMOUNTS IN EXCESS OF 4 INCHES HAVE BEEN 
ESTIMATED BY NATIONAL WEATHER SERVICE RADAR...AND AN ADDITIONAL 1 TO 
2 INCHES ARE POSSIBLE WITHIN THE NEXT TWO HOURS. RAPID RISES OF 
CREEKS AND STREAMS WILL CONTINUE INTO THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 

&&

LAT...LON 3582 8789 3580 8785 3584 8782 3584 8772
      3591 8770 3595 8756 3597 8753 3607 8755
      3615 8741 3622 8698 3605 8705 3591 8705
      3582 8711 3585 8721 3573 8723 3565 8734
      3559 8736 3556 8731 3547 8738 3530 8801

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 7:44 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 28, 7:44 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
744 AM CDT MON APR 28 2014

.UPDATE...WILL GO AHEAD AND ISSUE AN INITIAL FFA (STARTING AT 13Z)
FOR OUR ENTIRE CWA, EFFECTIVE UNTIL 04Z THIS EVENING, WITH THE
EXPECTATION THAT WE MAY VERY WELL HAVE TO EVENTUALLY EXTEND IT
INTO TUESDAY (WHEN GROUNDS WILL BE MOST SATURATED AND SUSCEPTIBLE
TO MAXIMUM RUN OFF). BAND OF LOCALLY HEAVY RAINS THAT MOVED ACROSS
MUCH OF NORTHERN AND CENTRAL MIDDLE TN THIS MORNING, ALONG WITH
APPROACHING BAND OF STORMS OVER WESTERN TN, MAY PROVIDE IMPETUS
FOR SOME LOCALIZED FLASH FLOODING, ALONG WITH EXPECTED HEAVY
DOWNPOURS DURING THE AFTERNOON AND EVENING.

BELIEVE AREA OF HEAVIEST RAINFALL TODAY WILL DEPEND PARTLY ON
WHETHER SURFACE DEW POINT BOUNDARY (THAT HAS NOW SUNK AS FAR SOUTH
AS NASHVILLE) BECOMES QUASI-STATIONARY OR LIFTS BACK TO THE NORTH.
WE'LL HAVE TO KEEP A CLOSE EYE ON HOW THAT FEATURE DEVELOPS AS THE
DAY WEARS ON.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR TNZ005>011-023>034-
056>066-075-077>080-093>095.

&&

19
Hazardous weather outlook, Apr 28, 5:07 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
507 AM CDT MON APR 28 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-291015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
507 AM CDT MON APR 28 2014

...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED IN MIDDLE
TENNESSEE TODAY AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

SEVERE WEATHER CHANCES WILL INCREASE TODAY AND TONIGHT FOR ALL OF
MIDDLE TENNESSEE...BUT THE MAIN AREA OF FOCUS WILL BE SOUTH OF
INTERSTATE 40 AND WEST OF INTERSTATE 65...WHERE SUPERCELL
THUNDERSTORMS WILL BE MOST LIKELY. THE DEVELOPMENT OF SUPERCELL
THUNDERSTORMS MEANS THE POTENTIAL FOR STRONG LONG TRACK
TORNADOES...AS WELL AS LARGE HAIL AND LOCALIZED FLASH FLOODING.
THE GREATEST CHANCE FOR TORNADOES WILL BE THIS AFTERNOON AND THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ON TUESDAY OVER MOST OF
THE MID STATE...ESPECIALLY DURING THE AFTERNOON AS A COLD FRONT PASSES
OVER THE AREA. DAMAGING STRAIGHT LINE WINDS AND HAIL WILL BE THE MAIN
THREATS.

IN ADDITION TO THE SEVERE WEATHER...FLASH FLOODING IS ALSO A THREAT.
2 TO 4 INCHES OF RAIN IS EXPECTED FROM THIS AFTERNOON THROUGH
TUESDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THEREFORE...FLASH
FLOODING IS POSSIBLE...WITH THE BEST CHANCES ON TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED THROUGHOUT
THIS ACTIVE PERIOD. A FULL MTEARS AMATEUR RADIO ACTIVATION IS
LIKELY THIS AFTERNOON AND TONIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

27

In the hours before

Special weather statement, Apr 28, 6:08 AM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
608 AM CDT MON APR 28 2014

TNZ008-009-026>029-059-281200-
CHEATHAM-DAVIDSON-MACON-SUMNER-TROUSDALE-WILLIAMSON-WILSON-
608 AM CDT MON APR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...MACON...
SUMNER...TROUSDALE...WILLIAMSON AND WILSON COUNTIES...

AT 608 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORTLAND TO
GOODLETTSVILLE TO KINGSTON SPRINGS...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BELLS BEND...WHITES CREEK...
PORTLAND...PEGRAM...MILLERSVILLE...KINGSTON SPRINGS...
GOODLETTSVILLE...COTTONTOWN...MADISON...OAK GROVE...BELLEVUE AND
HENDERSONVILLE.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3662 8583 3643 8597 3609 8650 3610 8651
      3607 8652 3609 8654 3606 8657 3602 8719
      3605 8718 3631 8677 3666 8651

27
Special weather statement, Apr 28, 7:02 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
702 AM CDT MON APR 28 2014

TNZ008-028-281245-
SUMNER-WILSON-
702 AM CDT MON APR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR SUMNER AND WILSON COUNTIES...

AT 658 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HENDERSONVILLE...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN THE PATH INCLUDE HENDERSONVILLE...MOUNT JULIET...
LEBANON...DICKERSON CHAPEL RECREATION AREA AND TUCKERS CROSSROADS.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3630 8627 3630 8625 3633 8625 3635 8623
      3629 8614 3623 8612 3621 8609 3610 8606
      3622 8659 3624 8660 3626 8664 3631 8664
      3637 8662 3638 8628

27
Special weather statement, Apr 28, 7:34 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
734 AM CDT MON APR 28 2014

TNZ059-281315-
WILLIAMSON-
734 AM CDT MON APR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY...

AT 730 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF FAIRVIEW...MOVING EAST AT
30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE LEIPERS FORK...THOMPSONS
STATION...FRANKLIN...NOLENSVILLE AND TRIUNE.

WINDS TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3579 8664 3579 8666 3577 8666 3575 8668
      3575 8669 3574 8670 3583 8708 3593 8706
      3596 8662

27
Special weather statement, Apr 28, 7:53 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
753 AM CDT MON APR 28 2014

TNZ009-010-031-281330-
CLAY-JACKSON-MACON-
753 AM CDT MON APR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON AND MACON
COUNTIES...

AT 751 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR RED BOILING SPRINGS...MOVING EAST AT 40
MPH.

SOME LOCATIONS IN THE PATH INCLUDE RED BOILING SPRINGS...MOSS...
CELINA AND DALE HOLLOW LAKE.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3654 8530 3642 8590 3661 8592 3663 8585
      3662 8549 3663 8531

13
Special weather statement, Apr 28, 8:44 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
844 AM CDT MON APR 28 2014

TNZ023-024-056-281430-
HOUSTON-HUMPHREYS-PERRY-
844 AM CDT MON APR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...HUMPHREYS AND PERRY
COUNTIES...

AT 843 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPRINGVILLE TO 12
MILES NORTHEAST OF PARSONS...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN THE PATH INCLUDE NEW JOHNSONVILLE...HURRICANE
MILLS...WAVERLY...TENNESSEE RIDGE...ERIN AND MCEWEN.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3578 8798 3592 8793 3593 8793 3593 8800
      3596 8803 3605 8800 3613 8792 3617 8792
      3622 8796 3629 8795 3635 8763 3601 8760
      3592 8767 3591 8770 3585 8771 3578 8776
      3571 8804

13
Special weather statement, Apr 28, 8:54 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
854 AM CDT MON APR 28 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-282100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
854 AM CDT MON APR 28 2014

...A SIGNIFICANT OUTBREAK OF SEVERE WEATHER IS EXPECTED IN MIDDLE
TENNESSEE THIS AFTERNOON AND TONIGHT...

AN INTENSE AND SLOW MOVING STORM SYSTEM WILL BRING THE POTENTIAL
FOR SEVERE WEATHER TO THE MID STATE THROUGH TUESDAY. THE
ATMOSPHERE OVER MIDDLE TENNESSEE IS FORECAST TO BECOME
INCREASINGLY UNSTABLE TODAY...WITH A SIGNIFICANT OUTBREAK OF
SEVERE THUNDERSTORMS EXPECTED TO DEVELOP BY THIS AFTERNOON AND
CONTINUE INTO TONIGHT. STRONG...LONG-TRACKED TORNADOES ARE
POSSIBLE...AND DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE
LIKELY.

ON TUESDAY...THE SAME WEATHER SYSTEM MAY BRING MORE SEVERE
WEATHER...WITH DAMAGING STRAIGHT LINE WINDS AND HAIL EXPECTED TO
BE THE MAIN THREATS ACROSS MOST OF MIDDLE TENNESSEE.

IN ADDITION TO SEVERE THUNDERSTORMS...LOCALIZED FLASH FLOODING IS
ALSO EXPECTED. STORM TOTAL PRECIPITATION AMOUNTS THROUGH LATE
TONIGHT ARE EXPECTED TO AVERAGE BETWEEN 2 AND 4 INCHES...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. THUS...A FLASH FLOOD WATCH IS IN
EFFECT UNTIL 11PM TONIGHT. HEAVY RAINS TODAY AND TONIGHT WILL
SATURATE THE SOILS...AND ANY ADDITIONAL HEAVY RAINS ON TUESDAY
WILL INCREASE THE RISK OF RUN OFF AND POTENTIAL RIVER AND STREAM
FLOODING AS WELL.

THE TIME TO PREPARE FOR SEVERE WEATHER IS NOW. CHECK YOUR NOAA
WEATHER RADIO FOR FRESH BATTERIES AND HAVE A PLAN IN PLACE FOR
YOU AND YOUR FAMILY TO FOLLOW....AND BE READY TO TAKE QUICK ACTION
IF A TORNADO OR SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR
AREA.

AL

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 5:38 AM CDTSpecial Weather StatementOHXMacon22 min
Apr 28, 5:42 AM CDTSpecial Weather StatementOHXCheatham, Dickson, Robertson33 min
Apr 28, 6:08 AM CDTSpecial Weather StatementOHXDavidson, Macon, Sumner, Trousdale52 min
Apr 28, 6:40 AM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner35 min
Apr 28, 7:02 AM CDTSpecial Weather StatementOHXWilson43 min
Apr 28, 7:34 AM CDTSpecial Weather StatementOHXWilliamson41 min
Apr 28, 7:53 AM CDTSpecial Weather StatementOHXClay37 min
Apr 28, 7:54 AM CDTFlash Flood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more35 hr
Apr 28, 8:44 AM CDTSpecial Weather StatementOHXHouston, Humphreys46 min
Apr 28, 8:59 AM CDTAreal Flood AdvisoryOHXHickman, Lewis, Maury, Perry, Wayne, Williamson6 hr
Apr 28, 10:38 AM CDTFlash Flood WarningOHXMaury, Williamson3 hr
Apr 28, 10:39 AM CDTFlash Flood WarningOHXMaury, Williamson3 hr
Apr 28, 11:21 AM CDTFlash Flood WarningOHXHumphreys4 hr
Apr 28, 11:22 AM CDTRiver Flood AdvisoryOHXDavidson3 hr
Apr 28, 11:31 AM CDTAreal Flood AdvisoryOHXDavidson, Williamson4 hr
Apr 28, 12:09 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Van Buren, Warren, White36 min
Apr 28, 12:32 PM CDTTornado WarningOHXCumberland, Fentress, Putnam, White28 min
Apr 28, 12:42 PM CDTRiver Flood AdvisoryOHXHickman18 hr
Apr 28, 12:58 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress32 min
Apr 28, 1:25 PM CDTAreal Flood WarningOHXMaury, Williamson3 hr
Apr 28, 2:44 PM CDTSpecial Weather StatementOHXCheatham, Dickson, Hickman, Humphreys, Montgomery, Perry46 min
Apr 28, 3:06 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Humphreys, Montgomery39 min
Apr 28, 3:54 PM CDTSpecial Weather StatementOHXMaury36 min
Apr 28, 4:00 PM CDTSpecial Weather StatementOHXLewis, Perry, Wayne30 min
Apr 28, 4:43 PM CDTSpecial Weather StatementOHXLawrence32 min
Apr 28, 4:49 PM CDTRiver Flood WarningOHXCheatham32 hr
Apr 28, 5:41 PM CDTSpecial Weather StatementOHXCheatham, Robertson49 min
Apr 28, 5:54 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner36 min
Apr 28, 5:58 PM CDTRiver Flood AdvisoryOHXHickman3 hr
Apr 28, 5:58 PM CDTRiver Flood AdvisoryOHXPerry3 hr

Nearby

Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.